We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
Go to your personalised cancer information and support area
Existing Macmillan user? Access your events, volunteering and Macmillan Online Community
A support group for anyone affected by leukaemia to come together, share experiences...
Although we make every effort to ensure accuracy, Macmillan Cancer Support cannot accept liability for this information, or for third-party information such as other websites to which we link. If you are concerned about your health you should consult your doctor. Please bear in mind that your question can be read by others - don't post your contact details or any other information that could personally identify you. All answers will be based on information that is correct at the time of posting.
Hi, my mum feels that since she started taking Imatinib it’s reduced the effectiveness of her chronic depression and anxiety medication. I’ve read a few published medical papers which suggest this can happen. Any thoughts or views on this? With thanks Gill
thank you for your question. Two things here. It depends on the anti depressant but some can have interaction with Imatinib eg Duloxetine and St. johns wart. However depression is an uncommon side effect of Imatinib. Don't forget that being diagnosed with CML can have an effect on mood as well. Discussion with her haematology team could help and involve some dose adjustments to help solve the issue.
I hope this helps.
Caroline - Macmillan Information Nurse Specialist
Remember you can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm) or by email.
Dear Caroline my mum does take Venlafaxine 150mg x2 daily and Bupropion 150mg x1 daily. She says she is not herself. What should she do? I’m still waiting to hear back from the consultant psychiatrist in South Africa who prescribed it. Thanks Gill
Many thanks for your further question to Caroline. I hope you don't mind me responding here - my name's Ellen and I work on the Community team here at Macmillan.
I wanted to post here to let you know that Caroline is aware your question is here and she'll be along to respond as soon as she's able to.
In the meantime, I hope you're finding the Community to be a source of comfort and support.
EllenMacmillan Community Team
Thank you so much for your reply. I do appreciate all the advice and support. I look forward to hearing from Caroline as soon as reasonably possible.
I think that you should discuss it with her consultant psychiatrist and haematologist before doing anything .I cant find anything on interactions between these drugs and imatinib but it may be the case that the diagnosis has floored her more than she realises, and she may need them increased or modified. All those medications are also metabolised in the liver and the imatinib has the potential to interfere with liver function thus affecting the amount in her bloodstream.
I hope this helps
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: